Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Nov 4, 2008, 3:45 AM MST for 7 counties in Nebraska. It took effect at Nov 5, 2008, 11:00 AM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2008, 3:45 AM MST (10:45 UTC)
- In effect from
- Nov 5, 2008, 11:00 AM MST
- Expired
- Nov 6, 2008, 5:20 AM MST
- In force
- 18 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3638 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 041045 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 345 AM MST TUE NOV 4 2008 ...STRONG WINDS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT ACROSS WESTERN NEBRASKA... .INTENSE SURFACE LOW PRESSURE WILL DEVELOP ACROSS CENTRAL NEBRASKA ON WEDNESDAY AND WILL MOVE SLOWLY NORTHEAST INTO EASTERN SOUTH DAKOTA WEDNESDAY NIGHT. THE STRONG SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL PRODUCE STRONG WINDS ACROSS WESTERN NEBRASKA WEDNESDAY AND WEDNESDAY NIGHT. NEZ001>003-019>021-054-055-051200- /O.NEW.KCYS.WI.Y.0022.081105T1600Z-081106T1300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 345 AM MST TUE NOV 4 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM MST THURSDAY. EXPECT NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ON WEDNESDAY AND WEDNESDAY NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RUBIN
7 follow-up statements
000 WWUS75 KCYS 042145 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 245 PM MST TUE NOV 4 2008 ...STRONG WINDS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT ACROSS FAR WESTERN NEBRASKA... .AN INTENSE SURFACE LOW PRESSURE AREA WILL DEVELOP ACROSS CENTRAL NEBRASKA ON WEDNESDAY AND WILL MOVE SLOWLY NORTHEAST INTO EASTERN SOUTH DAKOTA WEDNESDAY NIGHT. THE TIGHT SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL PRODUCE GUSTY WINDS ACROSS FAR WESTERN NEBRASKA WEDNESDAY AND WEDNESDAY NIGHT. NEZ001>003-019>021-054-055-051200- /O.CON.KCYS.WI.Y.0022.081105T1600Z-081106T1300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 245 PM MST TUE NOV 4 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM THURSDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL BLOW ON WEDNESDAY AND WEDNESDAY NIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. $$
000 WWUS75 KCYS 050951 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 251 AM MST WED NOV 5 2008 ...STRONG WINDS EXPECTED TODAY THROUGH THURSDAY ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA... .INTENSE SURFACE LOW PRESSURE WILL DEVELOP ACROSS CENTRAL NEBRASKA TODAY AND WILL MOVE SLOWLY NORTHEAST INTO EASTERN SOUTH DAKOTA TONIGHT AND MINNESOTA ON THURSDAY. THE TIGHT SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL PRODUCE STRONG WINDS ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA THROUGH THURSDAY. WYZ060-067>070-060000- /O.NEW.KCYS.HW.W.0037.081105T1800Z-081107T0100Z/ NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...LUSK...WHEATLAND...GUERNSEY... TORRINGTON...CHEYENNE...PINE BLUFFS 251 AM MST WED NOV 5 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THURSDAY. NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL OCCUR. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ NEZ001>003-019>021-054-055-060000- /O.EXT.KCYS.WI.Y.0022.081105T1800Z-081107T0100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 251 AM MST WED NOV 5 2008 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THURSDAY. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL OCCUR. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. $$ RUBIN
000 WWUS75 KCYS 051744 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1044 AM MST WED NOV 5 2008 ...STRONG WINDS EXPECTED TODAY THROUGH THURSDAY ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA... .INTENSE SURFACE LOW PRESSURE WILL MOVE ACROSS CENTRAL NEBRASKA THIS AFTERNOON AND MOVE SLOWLY NORTHEAST INTO EASTERN SOUTH DAKOTA TONIGHT AND MINNESOTA ON THURSDAY. THE TIGHT SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL PRODUCE STRONG WINDS ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA THROUGH THURSDAY. WYZ060-067>070-060145- /O.CON.KCYS.HW.W.0037.081105T1800Z-081107T0100Z/ NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...LUSK...WHEATLAND...GUERNSEY... TORRINGTON...CHEYENNE...PINE BLUFFS 1044 AM MST WED NOV 5 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THURSDAY. NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL OCCUR. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ NEZ001>003-019>021-054-055-060145- /O.CON.KCYS.WI.Y.0022.081105T1800Z-081107T0100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1044 AM MST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THURSDAY. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL OCCUR. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. $$
000 WWUS75 KCYS 060436 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 936 PM MST WED NOV 5 2008 ...STRONG WINDS TO CONTINUE THROUGH THURSDAY ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA... .A STRONG LOW PRESSURE AREA WILL MOVE INTO EASTERN SOUTH DAKOTA TONIGHT AND MINNESOTA ON THURSDAY. THE TIGHT SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL PRODUCE STRONG WINDS ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA THROUGH THURSDAY. WYZ060-067>070-061200- /O.CON.KCYS.HW.W.0037.000000T0000Z-081107T0100Z/ NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...LUSK...WHEATLAND...GUERNSEY... TORRINGTON...CHEYENNE...PINE BLUFFS 936 PM MST WED NOV 5 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THURSDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WERE COMMON ACROSS FAR EASTERN WYOMING THIS EVENING. THESE STRONG WINDS WILL STRENGTHEN TONIGHT AND THURSDAY...WITH THE STRONGEST WINDS ANTICIPATED TO BE CENTERED AROUND NOON THURSDAY. AT THAT TIME...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. WINDS WILL BEGIN TO DECREASE IN INTENSITY AROUND SUNSET THURSDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...PLEASE CALL 5 1 1. $$ NEZ001>003-019>021-054-055-061200- /O.CON.KCYS.WI.Y.0022.000000T0000Z-081107T0100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 936 PM MST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THURSDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WERE COMMON ACROSS THE WESTERN NEBRASKA PANHANDLE THIS EVENING. THESE STRONG WINDS WILL STRENGTHEN TONIGHT AND THURSDAY...WITH THE STRONGEST WINDS ANTICIPATED TO BE CENTERED AROUND NOON THURSDAY. AT THAT TIME...WIND GUSTS TO 55 MPH WILL BE POSSIBLE. WINDS WILL BEGIN TO DECREASE IN INTENSITY AROUND SUNSET THURSDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. $$ HAHN
000 WWUS75 KCYS 060539 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1039 PM MST WED NOV 5 2008 ...STRONG WINDS TO CONTINUE THROUGH THURSDAY ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA... .A STRONG LOW PRESSURE AREA WILL MOVE INTO EASTERN SOUTH DAKOTA TONIGHT AND MINNESOTA ON THURSDAY. THE TIGHT SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL PRODUCE STRONG WINDS ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA THROUGH THURSDAY. WYZ066-061345- /O.EXA.KCYS.HW.W.0037.000000T0000Z-081107T0100Z/ LARAMIE RANGE- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK 1039 PM MST WED NOV 5 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THURSDAY. WEST WINDS OF 40 TO 45 MPH WITH GUSTS TO 65 MPH WILL OCCUR ACROSS THE SOUTHERN LARAMIE RANGE TONIGHT THROUGH THURSDAY. VEDAUWOO REPORTED WEST WINDS OF 41 MPH WITH A GUST TO 54 MPH...JUST BEFORE MIDNIGHT. WINDS WILL BEGIN TO DECREASE IN INTENSITY AROUND SUNSET THURSDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...PLEASE CALL 5 1 1. $$ WYZ060-067>070-061345- /O.CON.KCYS.HW.W.0037.000000T0000Z-081107T0100Z/ NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...LUSK...WHEATLAND...GUERNSEY... TORRINGTON...CHEYENNE...PINE BLUFFS 1039 PM MST WED NOV 5 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THURSDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WERE COMMON ACROSS FAR EASTERN WYOMING THIS EVENING. THESE STRONG WINDS WILL STRENGTHEN TONIGHT AND THURSDAY...WITH THE STRONGEST WINDS ANTICIPATED TO BE CENTERED AROUND NOON THURSDAY. AT THAT TIME... NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. WINDS WILL BEGIN TO DECREASE IN INTENSITY AROUND SUNSET THURSDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...PLEASE CALL 5 1 1. $$ NEZ001>003-019>021-054-055-061345- /O.CON.KCYS.WI.Y.0022.000000T0000Z-081107T0100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1039 PM MST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THURSDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WERE COMMON ACROSS THE WESTERN NEBRASKA PANHANDLE THIS EVENING. THESE STRONG WINDS WILL STRENGTHEN TONIGHT AND THURSDAY...WITH THE STRONGEST WINDS ANTICIPATED TO BE CENTERED AROUND NOON THURSDAY. AT THAT TIME...WIND GUSTS TO 55 MPH WILL BE POSSIBLE. WINDS WILL BEGIN TO DECREASE IN INTENSITY AROUND SUNSET THURSDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. $$
000 WWUS75 KCYS 060914 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 214 AM MST THU NOV 6 2008 ...STRONG WINDS TO CONTINUE THROUGH THURSDAY ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA... .A INTENSE STORM SYSTEM OVER CENTRAL SOUTH DAKOTA EARLY THIS MORNING WILL MOVE SLOWLY EAST THROUGH THE REST OF TODAY. THE TIGHT SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL PRODUCE STRONG WINDS ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA THROUGH THURSDAY. THE STORM SYSTEM WILL ALSO PRODUCE PERIODS OF SNOW AND POSSIBLY SMALL ACCUMULATIONS. NEZ019>021-054-055-061715- /O.UPG.KCYS.WI.Y.0022.000000T0000Z-081107T0100Z/ /O.EXA.KCYS.HW.W.0037.000000T0000Z-081107T0100Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 214 AM MST THU NOV 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WERE COMMON ACROSS THE WESTERN NEBRASKA PANHANDLE EARLY THIS MORNING. THESE STRONG WINDS WILL CONTINUE THROUGH THE REST OF TODAY. WINDS WILL BEGIN TO DECREASE IN INTENSITY AROUND SUNSET. WINDS GUSTED TO 61 MPH AT THE SCOTTSBLUFF AIRPORT AT 145 AM. ALSO AT 141 AM BRIDGEPORT HAD A WIND GUST TO 62 MPH WHICH BLEW OVER A SEMI TRACTOR TRAILER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WYZ060-066>070-061715- /O.CON.KCYS.HW.W.0037.000000T0000Z-081107T0100Z/ NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...LUSK...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 214 AM MST THU NOV 6 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WERE COMMON ACROSS FAR EASTERN WYOMING EARLY THIS MORNING. THESE STRONG WINDS WILL CONTINUE OVER THE AREA THE REST OF TODAY. WINDS WILL BEGIN TO DECREASE IN INTENSITY AROUND SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...PLEASE CALL 5 1 1. $$ NEZ001>003-061715- /O.CON.KCYS.WI.Y.0022.000000T0000Z-081107T0100Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 214 AM MST THU NOV 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WERE COMMON ACROSS THE NORTHERN NEBRASKA PANHANDLE EARLY THIS MORNING. THESE STRONG WINDS WILL CONTINUE THE REST OF TODAY. WINDS WILL BEGIN TO DECREASE IN INTENSITY AROUND SUNSET. ALONG WITH THE WINDS WILL BE SNOW WHICH WILL ACCUMULATE TO 2 TO 4 INCHES BY SUNSET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. $$ WEILAND
000 WWUS75 KCYS 061220 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 520 AM MST THU NOV 6 2008 ...STRONG WINDS TO CONTINUE FOR THE REST OF TODAY OVER FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... .A INTENSE STORM SYSTEM OVER CENTRAL SOUTH DAKOTA IN THE PRE DAWN HOURS WILL MOVE SLOWLY EAST THROUGH THE REST OF TODAY. THE LARGE SURFACE PRESSURE DIFFERENCES COMBINED WITH STRONG WINDS IN THE UPPER ATMOSPHERE WILL PRODUCE STRONG WINDS ACROSS FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TODAY. THE STORM SYSTEM WILL ALSO PRODUCE PERIODS OF SNOW WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR LESS. NEZ001>003-061330- /O.CAN.KCYS.WI.Y.0022.000000T0000Z-081107T0100Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 520 AM MST THU NOV 6 2008 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN REPLACED BY A WINTER STORM WARNING FOR THE NORTHERN PANHANDLE WHICH IS IN EFFECT UNTIL 6 PM. $$ NEZ019>021-054-055-WYZ060-066>070-062230- /O.CON.KCYS.HW.W.0037.000000T0000Z-081107T0100Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NIOBRARA- LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...LUSK...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE... PINE BLUFFS 520 AM MST THU NOV 6 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WERE COMMON ACROSS THE WESTERN NEBRASKA PANHANDLE EARLY THIS MORNING. THESE STRONG WINDS WILL CONTINUE THROUGH THE REST OF TODAY. WINDS WILL BEGIN TO DECREASE IN INTENSITY AROUND SUNSET. THE WINDS AND SNOW THIS MORNING WILL PRODUCE SOME SLICK ROADS AND GREATLY REDUCED VISIBILITY AT TIMES. WINDS GUSTED TO 67 MPH AT SIDNEY AT 502 AM AND TO 58 MPH AT THE SCOTTSBLUFF AIRPORT AT 439 AM. EARLIER THIS MORNING THE STRONG WINDS BLEW OVER A SEMI TRACTOR TRAILER IN BRIDGEPORT AND BLEW OVER A LARGE TREE IN LUSK. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WEILAND
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:20 AM MST, 25 minutes earlier.
Area forecast discussion, Nov 4, 3:20 AM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
320 AM MST TUE NOV 4 2008
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
TODAY...ONE MORE RELATIVELY MILD DAY BEFORE THE BOTTOM DROPS OUT ON
WEDNESDAY. SOUTHWEST FLOW ALOFT INCREASES INDUCING NORTH TO SOUTH
ELONGATED SURFACE LOW PRESSURE TO DEVELOP ACROSS EASTERN WYOMING AND
WESTERN NEBRASKA. COOLER AIR WILL FILTER INTO OUR WESTERN COUNTIES
AND CARBON COUNTY THIS AFTERNOON LIMITING HEATING. HOWEVER...FURTHER
EAST...IN THE WARM SECTOR...DAYTIME HIGH TEMPERATURES WILL SOAR INTO
THE MID 50S TO NEAR 70 DEGREES...ALTHOUGH HIGHLY DEPENDENT ON MIDDLE
AND HIGH CLOUD OPACITY. BAROCLINIC BAND SHOWERS WILL INCREASE IN
COVERAGE ACROSS CARBON AND ALBANY COUNTIES THIS AFTERNOON.
TONIGHT...STRONG COLD FRONT BLASTS THROUGH ALL OF OUR COUNTIES WITH
A DECENT SURFACE PRESSURE GRADIENT AND STRENGTHENING WINDS ALOFT TO
PRODUCE A WINDY NIGHT. SNOW WILL INCREASE IN COVERAGE ACROSS OUR
SNOWY RANGE TONIGHT IN MOIST OROGRAPHIC FLOW ALOFT...WHERE EXPECT A
LONG DURATION OF LIGHT TO MODERATE SNOW AND SNOWFALL AMOUNTS OF 5 TO
10 INCHES BY EARLY THURSDAY MORNING...THUS HAVE ISSUED A WINTER
STORM WATCH FOR ZONE 63...THE SNOWY RANGE...BEGINNING IN THIS
PERIOD. PRECIPITATION EAST OF THE MOUNTAINS WILL BE AREALLY LIMITED
DUE TO STRONG DOWNSLOPING WINDS IN THE LOWER LEVELS OF THE
ATMOSPHERE.
WEDNESDAY...WINDY...RAW AND BLUSTERY DAY AS THE UPPER TROUGH MOVES
TO WESTERN NEBRASKA. WILL SEE A LULL IN THE SNOW ACROSS THE SNOWY
RANGE AS DRIER AIR ADVECTS IN. SURFACE THROUGH 700 MB GRADIENTS
INCREASE AND STRENGTHEN SIGNIFICANTLY...THUS HAVE ISSUED A WIND
ADVISORY FOR OUR WESTERN NEBRASKA COUNTIES FROM 9 AM WEDNESDAY
THROUGH WEDNESDAY NIGHT. HIGH TEMPERATURES ONLY IN THE 30S WEST TO
40S AND LOWER 50S EAST. LOW LEVEL DOWNSLOPING WINDS WILL LIMIT SNOW
IMMEDIATELY TO THE LEE OF THE LARAMIE RANGE. WILL SEE MORE COVERAGE
OF SNOW ACROSS OUR EASTERN WYOMING AND WESTERN NEBRASKA COUNTIES IN
WRAPAROUND PRECIPITATION BAND.
WEDNESDAY NIGHT...STACKED STRONG CLOSED UPPER LOW MOVES SLOWLY
ACROSS CENTRAL SOUTH DAKOTA. STRONG WINDS WILL CONTINUE ACROSS
EASTERN WYOMING AND WESTERN NEBRASKA BASED ON SURFACE THROUGH 700 MB
GRADIENTS AND ISOTACHS AND HAVE CONTINUED THE WIND ADVISORY ACROSS
ALL OF OUR WESTERN NEBRASKA COUNTIES. BOTH NAM AND GFS SHOW A
SHORTWAVE ROTATING AROUND THE BACKSIDE OF THE UPPER LOW ACROSS OUR
WESTERN NEBRASKA COUNTIES...THUS EXPECTING WIDESPREAD SNOW SHOWERS
COMBINED WITH THE STRONG WINDS THERE. LATER SHIFT TEAMS MAY NEED THE
ISSUANCE OF A WINTER WEATHER ADVISORY DUE TO THE COMBINATION OF THE
WINDS AND SNOW ACROSS WESTERN NEBRASKA...PARTICULARLY OUR NORTHWEST
NEBRASKA COUNTIES. RUBIN
.LONG TERM...THURSDAY THROUGH MONDAY
NORTHERLY FLOW WILL BE OVER THE CWA THUR AS THE UPPER LOW MOVES FROM
IA INTO SRN MN. AN UPPER RIDGE WILL BUILD ACROSS THE WEST. SOME
RAIN AND SNOW SHOWERS WILL LINGER ACROSS THE PANHANDLE THROUGH
THURSDAY EVENING...WHILE THE REST OF THE CWA WILL HAVE WINDY
CONDITIONS WITH A STRONG GRADIENT AT 700 MB. NW FLOW WILL OCCUR
OVER THE AREA FRI AS THE UPPER RIDGE OVER THE WEST WEAKENS. AN
UPPER TROUGH WILL MOVE INTO THE PAC NW LATE IN THE DAY. WINDY
CONDITIONS WILL OCCUR AS A SURFACE TROUGH/WARM FRONT SETS UP OVER
THE EASTERN PORTIONS OF THE CWA. MAINLY DRY CONDITIONS WILL PREVAIL
ACROSS THE FORECAST AREA FROM FRI THROUGH MON. THE UPPER RIDGE AXIS
WILL MOVE EAST ACROSS THE CWA SAT...AND THE UPPER TROUGH AXIS WILL
MOVE TO WESTERN WY. THE UPPER TROUGH WILL MOVE ACROSS THE FORECAST
AREA ON SUN...WITH THE AXIS MOVING TO THE NEB/WY BORDER BY 12Z MON.
WILL LIKELY HAVE TO RAISE POPS ACROSS THE WESTERN PORTION OF THE CWA
DEPENDING ON THE TRACK OF THIS SHORT WAVE. ON MON...NW FLOW WILL
DEVELOP ALOFT WITH WEAK UPPER RIDGING IN THE PAC NW. HIGH
TEMPERATURES WILL BE FROM 4 TO 6 DEGREES BELOW NORMAL ON
THUR...AROUND NORMAL FRI...2 TO 5 DEGREES ABOVE NORMAL FOR SAT AND
SUN...AND AROUND NORMAL ON MON.
&&
.AVIATION...TODAY...VFR WITH LOCALIZED MVFR THIS AFTERNOON IN
SHOWERS WEST OF A DOUGLAS TO LARAMIE LINE. COLD FRONT ENTERING
CARBON COUNTY IN THE AFTERNOON.
TONIGHT...FAST MOVING COLD FRONT WILL SWEEP EAST ACROSS ALL COUNTIES
THIS EVENING WITH WINDS BECOMING NORTHWEST AND INCREASING
SUBSTANTIALLY...PRODUCING MOUNTAIN WAVE TURBULENCE. VFR...WITH MVFR
AND LOCAL IFR MOUNTAIN OBSCUREMENT WEST OF INTERSTATE 25.
WEDNESDAY...IFR AND MVFR IN SNOW SHOWERS ACROSS THE SNOWY RANGE AND
ACROSS PORTIONS OF WESTERN NEBRASKA...OTHERWISE VFR. STRONG
NORTHWEST WINDS WILL PRODUCE MOUNTAIN WAVE TURBULENCE. RUBIN
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM 6 PM TUESDAY TO 6 AM THURSDAY FOR WYZ063.
NE...WIND ADVISORY FROM 9 AM WEDNESDAY TO 6 AM THURSDAY FOR NEZ001-
NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...RUBIN
LONG TERM...KMDHazardous weather outlook, Nov 3, 5:09 AM MST, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 509 AM MST MON NOV 3 2008 WYZ059-060-067>070-041215- CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 509 AM MST MON NOV 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHWEST WINDS WILL GUST AS HIGH AS 45 MPH OVER SOUTHEAST WYOMING TUESDAY NIGHT AND WEDNESDAY. AREAS OF LIGHT SNOW WILL ALSO BE OVER THIS AREA TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. AT THIS TIME...LITTLE OR NO ACCUMULATION OF SNOW IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-041215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 509 AM MST MON NOV 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS WILL GUST AS HIGH AS 40 MPH THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHWEST WINDS WILL GUST AS HIGH AS 45 MPH OVER THE WESTERN NEBRASKA PANHANDLE LATE TUESDAY NIGHT AND WEDNESDAY. AREAS OF LIGHT RAIN AND SNOW WILL ALSO BE OVER THIS AREA LATE TUESDAY NIGHT AND WEDNESDAY MORNING. AT THIS TIME...LITTLE OR NO ACCUMULATION OF SNOW IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061-062-064>066-041215- SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE- 509 AM MST MON NOV 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL GUST AS HIGH AS 40 MPH THIS MORNING NEAR THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHWEST WINDS WILL GUST AS HIGH AS 45 MPH OVER SOUTHEAST WYOMING TUESDAY NIGHT AND WEDNESDAY. LIGHT SNOW WILL ALSO FALL OVER THIS AREA TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. AT THIS TIME...UP TO AN INCH OR SNOW OF SNOW IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-041215- SNOWY RANGE- 509 AM MST MON NOV 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL GUST AS HIGH AS 40 MPH THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHWEST WINDS WILL GUST AS HIGH AS 45 MPH OVER THE SNOWY RANGE TUESDAY NIGHT AND WEDNESDAY. LIGHT SNOW WILL ALSO FALL OVER THIS AREA TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING. AT THIS TIME...1 TO 4 INCHES OF NEW SNOW IS EXPECTED. TRAVEL WILL BE IMPACTED OVER THE SNOWY RANGE WITH THE SNOW...LIMITED VISIBILITIES...SLICK ROADS AND BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.